MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 18 PV ES; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 18 PV ES; PERIPHERAL GUIDE WIRE
Catalog Number PP18R304S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that retrograde attempts were made but failed to cross a mildly calcified and 100%-occluded lesion in the superficial femoral artery (sfa) before atherectomy and plain old balloon angioplasty (poba) during a percutaneous transluminal angioplasty (pta).The approach was changed to antegrade from the common femoral artery (cfa).When insertion to the proximal cap was attempted with an asahi gladius mongo 18 pv es, the guide wire was found twisted.After removal from the patient anatomy, a part of the guide wire was found still left in the concomitantly used navicross support catheter (terumo).The support catheter was removed from the patient anatomy and attempts were made to push the guide wire fragment out from the catheter lumen.The outer coil of the guide wire came out onto the table.It was informed that there were no guide wire fragments left in the patient anatomy after the procedure.The procedure was continued and successfully completed after the lesion was crossed.It was also informed that there were no adverse patient effects after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, results of lot history review, and referring to known similar events, it was presumed that torsional stress exceeding the product design limit might have been locally applied to the distal segment of the subject gladius mongo 18 pv es due to guide wire manipulation while the guide wire tip was caught by and its movement was restricted by the 100%-occluded lesion when crossing attempts were made.Consequently, the distal segment of the guide wire was fractured.Although it was concluded that this event was not attributed to product quality, it was concluded that possibility of fragment left in situ could not be completely ruled out as the affected device was not returned for investigation.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe guide wire movement in the vessels.Before a guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque a guide wire without observing corresponding movement of the tip.[otherwise, the guide wire may be damaged and/or trauma may occur.] in addition, ensure that the distal guide wire and its location in the vessel are visible during wire manipulations.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] - separation of the guide wire.

Brand Name
GLADIUS MONGO 18 PV ES
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key19170217
Report Number3003775027-2024-00051
Device Sequence Number18106724
Product Code DQX
UDI-Device Identifier04547327143219
UDI-Public(01)04547327143219(17)260731(10)230807A211
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K213868
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberPP18R304S
Device Lot Number230807A211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown